Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Should I increase my daily dose of medicine for thyroid problems?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3391 Questions
My thyroid TSH is 4.0 I feel lousy but my doctor will not increase my 100mg daily dose please advise,I had radioactive iodene 8 yrs ago. last time TSH was 3.5 they did not increase my dosage for 18months and I developed fibromyalgia which got better after increase.I am aged 56 5ft 4inches and weigh 9stone my normal weight is 8stone 8lbs,my nails havegone brittle and my skin is dry and flaky.
Posted Sun, 29 Apr 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Raju A.T 41 minutes later

Thanks for your query,

The symptoms you have now are typical of hypothyroidism ( low levels of T3 and T4 dtermined by high Tsh ).For the above level of Tsh you mentioned the optimal dosage of the synthetic hormone should be 100Mg only.

Since fluctuations in the Tsh levels can be expected in the disease process without any appearent worsening od the illness ,I would advice you to wait for some more months say 3 months and get the Tsh levels rechecked if the levels remain same or increased then the dosage of the levothyroxin could be considered to be incresed.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor